Alert archive / Colorado / Freeze Warnings in 2017
Freeze Warning 5, NWS Pueblo, CO
NWS Pueblo, CO issued this freeze warning at Sep 24, 2017, 3:15 PM MDT for 5 counties in Colorado. It took effect at Sep 25, 2017, 3:00 AM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 24, 2017, 3:15 PM MDT (21:15 UTC)
- In effect from
- Sep 25, 2017, 3:00 AM MDT
- Expired
- Sep 25, 2017, 9:00 AM MDT
- In force
- 6 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 190 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 9.3 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 64 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 1248 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
984 WWUS75 KPUB 242115 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 315 PM MDT Sun Sep 24 2017 COZ069>071-250515- /O.NEW.KPUB.FZ.W.0005.170925T0900Z-170925T1500Z/ Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft- Alamosa Vicinity/Central San Luis Valley Below 8500 Ft- Southern San Luis Valley- INCLUDING Center, Del Norte, Alamosa, Monte Vista, Manassa, La Jara, Antonito, Sanford, San Luis, Fort Garland, and Blanca 315 PM MDT Sun Sep 24 2017 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM MDT MONDAY... The National Weather Service in Pueblo has issued a Freeze Warning, which is in effect from 3 AM to 9 AM MDT Monday. * LOCATION...The San Luis Valley including Alamosa. * TEMPERATURE...Mid 20s to lower 30s. * IMPACT...Tender plants could be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions may kill crops and other tender plants. && $$
3 follow-up statements
542 WWUS75 KPUB 250358 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 958 PM MDT Sun Sep 24 2017 COZ069>071-251200- /O.CON.KPUB.FZ.W.0005.170925T0900Z-170925T1500Z/ Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft- Alamosa Vicinity/Central San Luis Valley Below 8500 Ft- Southern San Luis Valley- INCLUDING Center, Del Norte, Alamosa, Monte Vista, Manassa, La Jara, Antonito, Sanford, San Luis, Fort Garland, and Blanca 958 PM MDT Sun Sep 24 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT MONDAY... * LOCATION...The San Luis Valley including Alamosa. * TEMPERATURE...Mid 20s to lower 30s. * IMPACT...Tender plants could be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions may kill crops and other tender plants. && $$
615 WWUS75 KPUB 251118 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 518 AM MDT Mon Sep 25 2017 COZ069>071-251500- /O.CON.KPUB.FZ.W.0005.000000T0000Z-170925T1500Z/ Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft- Alamosa Vicinity/Central San Luis Valley Below 8500 Ft- Southern San Luis Valley- INCLUDING Center, Del Norte, Alamosa, Monte Vista, Manassa, La Jara, Antonito, Sanford, San Luis, Fort Garland, and Blanca 518 AM MDT Mon Sep 25 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... * LOCATION...The San Luis Valley including Alamosa. * TEMPERATURE...Mid 20s to lower 30s. * IMPACT...Tender plants could be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions may kill crops and other tender plants. && $$
954 WWUS75 KPUB 251506 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 906 AM MDT Mon Sep 25 2017 ...FREEZE WARNING ALLOWED TO EXPIRE... .Temperatures have risen above freezing in the San Luis Valley. The Freeze Warning that was in effect has been allowed to expire. COZ069>071-251615- /O.EXP.KPUB.FZ.W.0005.000000T0000Z-170925T1500Z/ Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft- Alamosa Vicinity/Central San Luis Valley Below 8500 Ft- Southern San Luis Valley- Including the cities of Center, Del Norte, Alamosa, Monte Vista, Manassa, La Jara, Antonito, Sanford, San Luis, Fort Garland, and Blanca 906 AM MDT Mon Sep 25 2017 ...FREEZE WARNING HAS EXPIRED... Temperatures have risen above freezing in the San Luis Valley. Therefore, the Freeze Warning has been allowed to expire. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this freeze warning went out at Sep 24, 12:59 PM MDT, 2 hours 16 minutes earlier.
Area forecast discussion, Sep 24, 12:59 PM MDT, 2 hours 16 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1259 PM MDT Sun Sep 24 2017 .SHORT TERM...(Today and tonight) Issued at 500 AM MDT Sun Sep 24 2017 Deep upper trough over the Great Basin early this morning will lift slowly eastward through the Rockies today and tonight. Main band of heavier rain has shifted eastward across the plains overnight, with steady light rain over southeast Colorado and a few light showers over the mountains and along the I-25 corridor as of 10z. For today, drier air will spread northeastward across the Continental Divide and most interior valleys, leaving only some isolated, weak -shra/- tsra over the central mountains by late afternoon. Farther east, plains and eastern mountains will keep enough moisture in place for sct showers today and tonight, as shallow upslope behind the cold front near the NM border persists. Snow will be limited to the higher peaks of the eastern mountains, with perhaps some light accumulations near the summit of Pikes Peak through the day. Models hint at some elevated instability and potential for tsra over the far eastern plains tonight as low level jet pushes northward above the old surface front, and could see a round of heavier rain near the KS border after midnight as lift increases. Max temps today will remain below average across the region, as cooler air continues to spread south across CO and clouds/precip hold readings down over the plains. .LONG TERM...(Monday through Saturday) Issued at 500 AM MDT Sun Sep 24 2017 Generally active/unsettled meteorological conditions still anticipated over the forecast district, especially by later this week with above seasonal pops as well as below seasonal temperatures still projected into Friday with warmer and drier conditions then returning by next weekend Latest longer term computer simulations, PV/precipitable water analysis and forecast model soundings indicate that 2 upper systems will impact the CWFA into late week with initial upper system centered over north-central Wyoming Monday morning shifting across North Dakota on Tuesday. Then, next upper system centered over far western Arizona late Tuesday is expected to be near the 4-Corners region by Thursday morning before shifting into far western Colorado Friday morning and then moving into the Dakotas on Saturday. At this time, it appears that the highest potential for more widespread precipitation(including lower terrain rain, higher elevation snow and possibly embedded thunderstorms at times) over the forecast district during the longer term should be realized from Thursday into Friday and have trended recent grids/zones in this direction. Overall, relatively low-grade gradient winds are anticipated over the forecast district during the longer term with coolest temperatures expected from Monday into Monday night with warmest readings projected by next weekend. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1147 AM MDT Sun Sep 24 2017 Upper low pressure area spinning over northeast Utah and southwest Wyoming at this time. Upper low will stay in approximately the same location through Monday. Areas of MVFR to LIFR CIGS and VSBYS will continue over the eastern slopes and plains over the next 24 hours with scattered showers and storms. Meanwhile, generally VFR over the western slopes and high valleys, with isolated showers and storms producing local MVFR to LIFR conditions. Challenge to predict whether KCOS will go VFR briefly this afternoon. Area web cam images show some breaks in overcast a few miles north of the terminal. Satellite indicates some breaks south and west of the terminal. Will the breaks reach the terminal? Tough call with low level winds holding onto an easterly component. Similar concerns at KPUB. In any event, sub-VFR conditions likely resuming tonight to some extent or another. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && AVIATION...LW
Hazardous weather outlook, Sep 24, 1:13 PM MDT, 2 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 113 PM MDT Sun Sep 24 2017 COZ058>089-093>099-251915- Western Mosquito Range/East Lake County Above 11000 Ft- Leadville Vicinity/Lake County Below 11000 Ft- Eastern Sawatch Mountains above 11000 Ft- Western Chaffee County Between 9000 and 11000 Ft- Central Chaffee County Below 9000 Ft- Western Mosquito Range/East Chaffee County above 9000Ft- Saguache County West of Continental Divide Below 10000 Ft- Saguache County East of Continental Divide below 10000 Ft- La Garita Mountains Above 10000 Ft- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Ft- Eastern San Juan Mountains Above 10000 Ft- Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft- Alamosa Vicinity/Central San Luis Valley Below 8500 Ft- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft- Northern Sangre de Cristo Mountains above 11000 Ft- Southern Sangre de Cristo Mountains Between 7500 and 11000 Ft- Southern Sangre de Cristo Mountains Above 11000 Ft- Northwestern Fremont County Above 8500Ft- Western/Central Fremont County Below 8500 Ft- Wet Mountain Valley Below 8500 Ft- Wet Mountains between 6300 and 10000Ft- Wet Mountains above 10000 Ft- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft-Pikes Peak above 11000 Ft- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft- Trinidad Vicinity/Western Las Animas County Below 7500 Ft- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 113 PM MDT Sun Sep 24 2017 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Isolated thunderstorms are expected over the eastern mountains, the I-25 corridor and the southeast plains this afternoon and tonight, with the greatest chance for storms along the Kansas border. The primary storm threats will be lightning, half inch diameter hail, 55 mph wind gusts and local heavy rain. .DAYS TWO THROUGH SEVEN...Monday through Saturday Isolated to scattered afternoon and evening thunderstorms are expected through the period. The primary storm threats will be lightning, gusty winds and locally heavy rain. Accumulating snow will be possible in the mountains at times through the period, mainly at elevations above 8,000 feet. Freezing temperatures are expected in the mountains and San Luis Valley both Monday and Tuesday mornings. Frost sensitive plants will likely need protection. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible this afternoon and tonight over the eastern mountains and plains. 50/50
In the hours before
Local storm report, Sep 24, 9:16 AM MDT, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
916 AM MDT SUN SEP 24 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM HEAVY RAIN 2 NW COLORADO SPRINGS 38.85N 104.85W
09/24/2017 M0.63 INCH EL PASO CO TRAINED SPOTTER
24-HR STORM TOTAL.
&&Local storm report, Sep 24, 10:16 AM MDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1016 AM MDT SUN SEP 24 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM HEAVY RAIN KIM 37.24N 103.35W
09/24/2017 M1.31 INCH LAS ANIMAS CO TRAINED SPOTTER
STORM TOTAL FROM YESTERDAY AND LAST NIGHT.
&&The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 6:27 PM MDT | Areal Flood Advisory | PUB | El Paso | 2 hr |
| Sep 23, 7:49 PM MDT | Areal Flood Advisory | PUB | Custer, Pueblo | 3 hr |
Nearby
Freeze Warnings in Colorado, 2017Every freeze warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.